Alert archive / Colorado / High Wind Warnings in 2022
High Wind Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Jan 31, 2022, 4:03 AM MST for 7 counties in Colorado. It took effect at Jan 31, 2022, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2022, 4:03 AM MST (11:03 UTC)
- In effect from
- Jan 31, 2022, 10:00 AM MST
- Expired
- Jan 31, 2022, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3652 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WWUS75 KBOU 311103 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 403 AM MST Mon Jan 31 2022 COZ035-036-311915- /O.NEW.KBOU.HW.W.0003.220131T1700Z-220201T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Evergreen, Georgetown, Glendevey, Nederland, Westcreek, Central City, Red Feather Lakes, Idaho Springs, Estes Park, and Bailey 403 AM MST Mon Jan 31 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected. * WHERE...The Front Range Foothills. * WHEN...From 10 AM this morning to 6 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
2 follow-up statements
520 WWUS75 KBOU 311818 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1118 AM MST Mon Jan 31 2022 COZ035-036-010100- /O.CON.KBOU.HW.W.0003.000000T0000Z-220201T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Evergreen, Georgetown, Glendevey, Nederland, Westcreek, Central City, Red Feather Lakes, Idaho Springs, Estes Park, and Bailey 1118 AM MST Mon Jan 31 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 35 to 50 mph with gusts up to 80 mph expected. * WHERE...The Northern Front Range Foothills, and The Southern Front Range Foothills. * WHEN...Until 6 PM MST this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Barjenbruch
378 WWUS75 KBOU 010100 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 600 PM MST Mon Jan 31 2022 COZ035-036-010200- /O.EXP.KBOU.HW.W.0003.000000T0000Z-220201T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet-Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Including the cities of Evergreen, Georgetown, Glendevey, Nederland, Westcreek, Central City, Red Feather Lakes, Idaho Springs, Estes Park, and Bailey 600 PM MST Mon Jan 31 2022 ...HIGH WIND WARNING HAS EXPIRED... The threat has ended. $$ For more information from the National Weather Service, visit https://weather.gov/bou RPK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 30, 10:36 PM MST, 5 hours 27 minutes earlier.
Area forecast discussion, Jan 30, 10:36 PM MST, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1036 PM MST Sun Jan 30 2022 .UPDATE... Issued at 749 PM MST Sun Jan 30 2022 Little to change for tonight. On Mon, there is still some potential for high winds over the mtns and possibly the higher foothills. However, current cross-sections don't show much of a mtn wave, so the stronger gusts may stay mainly above 10000 feet. Meanwhile, have added blowing snow over South Park along Hwy 285, which could see quite a bit of blowing snow late in the morning through early Mon evening. && .SHORT TERM...(This evening through Monday) Issued at 150 PM MST Sun Jan 30 2022 Another night of largely clear skies will provide for similar low temperatures tonight, with the plains in the teens and 20's and the high mountain valleys dropping well below zero. West winds will be on the increase across the higher terrain by Monday morning associated with an approaching upper-level trough. Cross- barrier flow strengthens considerably by late morning/early afternoon, with upstream values peaking around 50-55 knots near mid afternoon. Forecast soundings indicate the presence of a neutrally stable layer near ridgetop which could aid in mountain wave amplification just downwind across upper elevations of the foothills. High-resolution models have been consistent in producing several hours of gusts 65-80 mph for some of these areas, particularly in western Boulder County and above timberline. Although some spots look rather likely to hit marginal high wind criteria, there doesn't appear to be enough support for widespread high winds across all of the foothills to warrant a headline at this time. Regardless, overnight model trends will need to be watched, and we have upped the forecast wind across the higher terrain to reflect the increasing confidence. The associated surface trough will near the northern plains Monday afternoon and bring healthy northwest winds with gusts 30-40 mph likely by the evening. Humidity will lower into the 15-20% range during the afternoon across the far NE plains in advance of the front, thus resulting in a period of elevated fire weather conditions, but expect humidity to improve enough with frontal passage to reduce the fire danger later in the day. As for daytime temperatures, the increase in westerly winds should help scour out the inversion in the high country somewhat and allow temperatures to warm more noticeably compared to previous days. Highs east of the Front Range look to remain fairly similar to today, mostly in the 50's, with the coolest temperatures focused along Weld, Morgan and Washington Counties due to combined elevation and snow cover effects. A band of mid and high level clouds looks to traverse the area during the afternoon, but the region will stay dry. .LONG TERM...(Monday night through Sunday) Issued at 255 PM MST Sun Jan 30 2022 Models develop a decent mean upper trough over the western United States Monday night onward. There is upward vertical velocity on the QG Omega fields for the CWA Monday night through Wednesday evening. The flow aloft at jet level is west-southwesterly at 70-100 knots Monday night through Wednesday. The upper trough axis pushes across the CWA Wednesday night with weak flow at jet level. The low level pressure and wind fields are all over the place Monday night as a cold front is suppose to push down earlier Monday afternoon. Normal drainage may win out Monday nigh anyway. Overall easterly flow is progged for Tuesday well into Wednesday night. The upslope is fairly strong Tuesday night and Wednesday. The upper trough does bring a stronger cold airmass into the CWA around Wednesday late morning/early afternoon. It kind of just seeps in. For moisture, there is an increase Tuesday morning. Cross sections indicate that by Tuesday afternoon, pretty deep moisture is in place over all the CWA. This continues through late Wednesday evening, before decreasing from the west. The QPF fields have measurable precipitation for the CWA from Tuesday afternoon through Wednesday evening. Amounts are not significant. Will go with 50-80% pops in most areas Tuesday night and Wednesday. No highlight yet. Temperatures cool off a good 6-15 C on Tuesday from Monday's highs. Wednesday's are about another 10 C colder again from Tuesday's. Tuesday is cold. Wednesday is colder. Readings don't look to reach record values at this time, but stay tuned. For the later days, Thursday through Sunday, models have weak upper ridging with weak northerly flow aloft into Saturday. Later Saturday, a weak upper trough pushes across the northwest. By Sunday, there could be more upper ridging, however models have poor agreement. One thing they do agree on is that temperatures will stay below seasonal normals all four days. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1031 PM MST Sun Jan 30 2022 VFR will continue through Monday and Monday night. Winds will remain mostly south through early Monday morning. Wind forecast for Monday will be challenging. General pattern is for gusty west winds developing late morning or early afternoon. The HRRR model shows some eddies Monday afternoon with easterly winds mixed in with the west winds. A weak front push through early Monday evening, which will bring the gusty west winds to an end as winds turn east to southeasterly. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...RPK SHORT TERM...Rodriguez LONG TERM....RJK AVIATION...Meier
Hazardous weather outlook, Jan 30, 11:07 AM MST, 16 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1107 AM MST Sun Jan 30 2022 COZ030>051-311815- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1107 AM MST Sun Jan 30 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday, there will be some slightly elevated fire weather conditions over the plains due to breezy winds and low humidity in the afternoon. Strong winds will also develop in the northern mountains and foothills with gusts up to 65 mph. A system will bring, mostly light snowfall to the forecast area Tuesday and Wednesday with travel impacts are expected. A pretty cold airmass will be in place Wednesday afternoon through Thursday. Dry conditions are expected over the forecast area Thursday through Saturday with below normal temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:15 PM MST | Winter Weather Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 16 more | 54 hr |
Nearby
High Wind Warnings in Colorado, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.